Jump to content
Psycritic

Helping others

Recommended Posts

Psycritic   
Psycritic

Hello,

 

I don't expect a quick fix for this, but hopefully others experiences. My big brother, 32 years old and 6 years older than me, tried to taper Venlafaxin some months ago and I started supporting him with facts and long distance care, mostly e-mail. Some days ago he decided to take back his previous dose (his doctor said that it could no longer be tapering symptoms)! He trusts the prescribing GP and have talked about it with friends and our mother. He is reluctant to even take a look at what critics have to say and even said once that my facts were internet rumors, despite that I have told him of my sources, like Dr. Peter R. Breggin. Even a short youtube clip with Simple Truths about Psychiatry is too much for my brother to bother having a look at. In february my brother got a PhD in history. He has said that he never have felt as good as when taking Venlafaxin which is a bad sign. He also claims to be more social than ever before, which he think is good. I'm not sure how long and how much Venlafaxin he has taken, but I know he had started back in 2014. He don't want to go into therapy, only tried it for a short period. He knows some of my own experience but he does not show that much interest. Anyone who has been in a similar situation? Should I talk to some of his friends?

Share this post


Link to post
Psycritic   
Psycritic

Last fall I remember that my brother took a look at Peter Götzsches book Deadly Psychiatry when visiting our mother. She had purchased that book. His comment was that Götszche seemed to be exaggerating.

Share this post


Link to post
ShakeyJerr   
ShakeyJerr

The desire to feel better by any means necessary can be a strong pull. It can cloud a person's judgement. Your brother is trying to find some way to "get his life back." Right now he is probably just not seeing the harm that was being done while he was on the meds.

 

I know I keep thinking about going back. Then my wife or my own mind reminds me of how horrible a person I was on the meds, how it nearly destroyed our marriage. Yes, we are living with a new kind of problem what with the withdrawal syndrome. But I am a better person off of the drugs than I ever was on them. I got off of the meds because I wanted to see who God had created me to be. Turns out I really like the me I am.

 

But boy, do I hate the withdrawal symptoms!

 

Your brother perhaps needs a gentle reminder of the difference between who he really was at his core while on the meds, and who he really is now, despite the pain and the lifestyle changes.

 

SJ

Share this post


Link to post
powerback   
powerback

Hi psycritic ,denial and the ego are very strong adverserys ,they have so much power over us unconsciously.

u can bring a horse to water but u cant make it drink comes to mind here for me .

we can only help so much .

 

the main thing your brother hopefully never experiences is the discontinuation syndrome.

 

Peter is a god to me personally ,peter has more facts and honesty than any doctor or drug company could imagine  to ever have .

U are great to care so much that will shine trough .

 

I have done extensive research on my own case of the drugs, if they helped me and I can say they never did ,its a complete joke

.the day I was put on them the only thing the doctor said was ,your drinking days are over ,I took the drugs and then went on to blindly drink for 3 years and I'm lucky I came out the other end .the drug in my system was like cocaine and then made me want to drink like a mad man .and I wasn't shy of drinking before hand so u can imagine.

 

just keep a close eye on him I suppose but u have to take care of yourself first.

Take care

Share this post


Link to post
Psycritic   
Psycritic

THANK YOU for your responses. Fun to hear that Peter is a god to you too, powerback.

Share this post


Link to post
powerback   
powerback

THANK YOU for your responses. Fun to hear that Peter is a god to you too, powerback.

 

when ever I doubt myself  ,I watch this man on youtube  and the strength I get afterwards is epic :D 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.